Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


LisaRachelLLisaRachel Posts: 286
edited 06/11/2012 - 8:47 AM in Pain Medications
Hi there,

I'm wondering has anyone gained weight from taking gabapentin?




  • I gained at least 20 lbs taking this over the past year and a half.
  • Thats a huge problem for me! Also, I don't have nerve pain it's more bone pain so I'm not sure it's worth taking. The more weight I have the more pain I'm in. I recently have lost weight and stopped smoking and I'm finding the pain to better these days.
  • I took it for nerve pain it worked great. I'm coming off of it now because it isn't covering all of the pain any more.

    What exactly is your pain from? And what have they tried?
  • Nope, no weight gain with it and have been taking it for over 10 years. I do notice it increases my craving for sweets, but I work hard to control my diet and weight.

  • Thanks everyone for your comments. Kris-NY my pain is burst fracture of L2 that was fixed 2 years ago but now needing fusion L1-L3 due to instabilty and facet joints have worn down to nothing so when I walk, I walk bone on bone.
    haglandc - you must have good control of your diet because most people I know have gained a lot of weight. I am taking morphine and that seems to help for know. But, as we all know everyday is different.

  • Asked my rheumatolgist if I could stop or cut back on mine because I really don't know if its helping?? what its truly for?? etc. She insists I will feel a result immediately. I may try? I currently take 800mg at night, 300 during the night--they would like me to try another 400 at bedtime and another 300 during the day. I feel so 'foggy' I'm afraid my brain isn't functioning right at times? Do any of you find this?

    As far as the weight, I have taken G for the past year and may have gained about 8lbs, but all I want to eat are carbs and sweets --bad !!!

    If I try cutting back ( half pill a time), I will let you know. I hope you find some success with it. Does anyone really know what its for? I've looked it up and I know it says neuopathy...I do have that, also it says epilepsy..I don't have that, thank God. But does it help with other conditions?

    Hope everyone feels better,

  • not too much. When I was on lyrica it was awful but this is much better. I contribute taking the G to be able to walk right now until my surgery.

  • I loved the neurontin. It does make you a little spacey but it helps so much. It can take a few weeks to get used to it.

    I was maxed out at 3,600mg a day. My pain has been getting worse these past few months and it wasn't doing everything. Then I fell and my neurologist feels that the neurontin could be to blame so I'm coming off of it.

    The purpose/theory is that it blocks the nerve reception in the brain. So basically your brain doesnt know that the nerves say they hurt.
  • I loved taking neurotin.... it did take the deep nerve pain away. But I also gained lots of weight on it in a very short time too. The weight gain made all my other joints hurt because it was mostly water weight from the med. My Dr. took me off it cause weight gain is not a good side effect from it. Think it was 30 or more in 4 months. a few pounds here and there is not bad but if its more than that I would talk with your Dr. about it. There is other kinds of nerve meds that work good too. I take topamax Generic Topiramate and works great. Also funny thing it is FDA approved for weightloss to, great for migraines.
Sign In or Register to comment.